Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest medication for IBS

Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1422 Questions

default
Posted on Mon, 28 Sep 2015 in Digestion and Bowels
Question: I have been suffering from IBS since 2007...in 2007 I was prescribed ELDICET For 6 months, and it was good...but the problem relapsed in 2014... I get reliefed when I use RIFAXIMIN tab along with AMBIZYME tab...both work very good but the problem is when I stopped the treatment, it relapsed...once I was prescribed LIBRAX tab...it was also good, but after using one week, thrice a day dosge I found loose motion...in general I don't have loose motion, I have watery stool including cramps and immediate urgency to go to toilet. I don't know whether loose motion was the side effect of Librax or not, I stopped taking librax...I also used vsl3, econorm but hardly get relieved... My Q's is should I use EQUIREX,because it is generally well taken care of ibs problem... Will I not find any loose motion after taking equirex???I'm scared to take librax/ equirex....MEBASPA/ COLOSPA/ ELDICET/NORMAXIN all of them don't suit me....those medicine made worse my symptom....
RIFXIMIN is the only medicine that helps me a lot without affecting my life..

Thanking you
XXXXXXX


doctor
Answered by Dr. Prasanna Heijebu 4 hours later
Brief Answer:
RIFXIMIN is preferable.

Detailed Answer:
Hello, Sir.

I understand your concern.

Equirex is associated with severe Gut disturbances.It is better to avoid it.

In your case, I advise you to go with RIFXIMIN.

This is well tolerated.

Stress and anxiety management through yoga, meditation and swimming will help to prevent symptoms of IBS to a large extent.

Post your further queries if any.
thank you.






Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prasanna Heijebu 31 minutes later
But REFAXIMIN is an antibiotics and already I've taken for 20 days continuously... Should I continue more? Any more drugs that help me to get rid of IBS?
In case of an emergency which drug should I use other than LOPAMIDE?
And one more information, sometimes s.boulardii make d matter worse...does It mean I have a yeast infection too??
If yes then plz suggest antibiotic for yeast over growth...
Any functional medicine u suggest??
doctor
Answered by Dr. Prasanna Heijebu 21 hours later
Brief Answer:
stop REFAXIMIN

Detailed Answer:
Hello, Sir.

I understand your concern.

You can stop REFAXIMIN, in case if you have taken it for 20 days.

IBS can be well controlled in your case with drugs like Imipramine.I generally prescribe oral tablets of this drug for 3-6 months. This will offer a very good relief.

Please check with your doctor if he shares my view and if can prescribe this drug to you.

S boulardii will not make matters worse.However, its long-term use should be avoided.

Right now antibiotics are not needed to treat yeast overgrowth.Yeast overgrowth presents with a systemic upset of high fever and severe malaise.You do not have such effects and hence do not need medication.

Post your further queries if any.
Thank you.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Prasanna Heijebu 32 hours later
But ma'am I don't think I need any anti depressent..I'm quite calm...I can control my stress. But i Can't control my abdominal cramps...several times I got a quite satisfactory result from rifaximin..so I think sibo can b a main problem..how can I control sibo??
And what makes the sibo worse??
Should I continue s.boulardii and vsl3?
How much tym should I continue probiotic supplement?
When the matter become worse which OTC medicine should I use?
Please suggest me.
Thanking you..
doctor
Answered by Dr. Prasanna Heijebu 17 hours later
Brief Answer:
Relevant answers provided.

Detailed Answer:
Hello, Sir.

The drug prescribed here is not for controlling depression in your case(although it is mainly used for that purpose).The indication of imipramine here is different.A drug can have more than 1 indication for its use.This is an off-label indication.

Imipramine increases pain threshold in the gut, thereby providing a visceral analgesic effect. It prolongs oral-cecal transit time; reduces abdominal pain, mucorrhea(passage of watery mucous in stool), and stool frequency; and increases global well-being. It is effective in irritable bowel syndrome in doses subtherapeutic for antidepressive actions, suggesting an independent mechanism of action in this disorder.

Consumption of foods are those high in carbohydrates such as fruits and fruit juices, spicy food, milk-containing products, fried food, and high-fat foods can worsen SIBO- Hence it is always better to avoid them.

S.boulardi and VSL3 can be continued for another 3-6 months.

Isphagula husk 2tsps in 1 glass of water at bedtime can be taken as OTC drug in case of any symptom worsening.

Regular intake of Oatmeal daily for breakfast can largely control SIBO.It is always better to avoid excessive use of medications for SIBO.

Post your further queries if any.
Thank you.


Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Econorm

doctor1 MD

Dear Sir Hope you are doing well. I am having GERD and am taking medication prescribed by you since 3rd July 2017 i.e. 3.5 months. Below is list of...

doctor1 MD

My stomach gets upset soon after having heavy or spicy food almost all the time. I have to go empty my bowels and then only i feel good. What may...

doctor1 MD

What can I eat to heal this condition, or do I really need surgery to correct this condition. I have had an upper and lower colon scope and they...

doctor1 MD

My son, 16 years old is taking Hexapo 300 mg, NEXPRO RD 40, CIPLAR LA 20, FLUNARIN 5, rejunuron od FOR stomach problems and migraine. Now he is...